Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 210, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 23, 1998, 3:32 PM CDT for Santa Rosa County, Florida. It was in force for 73 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 23, 1998, 3:32 PM CDT (20:32 UTC)
- Expired
- Jun 23, 1998, 4:45 PM CDT
- In force
- 73 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:54 PM CDT | Thunderstorm Wind 50 | Berrydale, FL | Two trees were blown down between Berrydale and Munson. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314 WUUS1 KMOB 232028 RRA SVRMOB FLC113-232145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 332 PM CDT TUE JUN 23 1998 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 445 PM CDT * AT 326 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED AS INDICATED BY DOPPLER RADAR * THE SEVERE THUNDERSTORM WAS BETWEEN BERRYDALE AND MUNSON MOVING NORTHWEST AT 5 TO 10 MPH. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:01 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 23, 3:01 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 AM CDT TUE JUN 23 1998 12Z I310 SFC AND SATELITE LOOPS CONTINUE TO SHOW INCREASED MOISTURE ADVECTING WESTWARD OVER THE FL PAN AND NORTHWARD OVR THE CENTRAL GULF. WITH AFTERNOON HEATING...GOOD C-BREEZE CIRCUTIONS AND WEAK S/W LINGERING OVER S CENTRAL AL AND FL PAN...SCT SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER MOST OF THESE AREAS DURING THE LAST HOUR. WITH HIGH INSTABILTY IN PLACE AND WEAK THETE AXIS STRETCHING FROM SW LA TO W CENTRAL AL BELIEVE CONTINUED DEVELOPMENT IS LIKELY THIS AFTERNOON AND EVENING AS MOISTURE ADVECTS FURTHER TO THE WEST AND LIFTS ALONG AN ISENTROPIC SFC. LATEST PROGS FROM ETA AND AVN SHOW CONTINUE LIFT ALONG THE FL/AL COAST THROUGH WED WITH INCREASED MOISTURE ADVECTING WEST AND NORTH TOWARDS THE FA. WITH THIS WILL GO WITH WIDELY SCT TO SCT POPS THROUGH THE PERIOD. WILL STAY CLOSE TO CURRENT FWC TEMPS. OVER THE COASTAL WATERS...WEAK TO MODERATE C-BREEZE EACH AFT NEAR THE CST BECOMING VARIABLE 10 KTS OR LESS LATE. BETTER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE GULF AS TROPICAL WAVE PASSES TO THE SOUTH. MOB 72/95/74/94 3423 PNS 74/95/75/95 3423 DTS 76/90/76/89 3423 EVR 72/96/72/9h5 3423 32
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.